Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 99, NWS Atlanta, GA

February 21, 2019Coweta County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 21, 2019, 5:34 PM EST for Coweta County, Fayette County, Spalding County, Georgia. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2019, 5:34 PM EST (22:34 UTC)
Expired
Feb 22, 2019, 12:16 AM EST
In force
7 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Coweta County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 6 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Line Creek at Highway 85 near Senoia (LING1). The gauge peaked at 10.12 ft at Feb 21, 2019, 8:00 PM EST.

actionminormoderate5101502/2102/2202/23
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

776 
WGUS42 KFFC 212237 CCA
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
534 PM EST Thu Feb 21 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Line Creek near Senoia affecting Coweta...Fayette and Spalding 
  Counties


...Observed Flooding Changed from Minor to Minor Severity for the 
following rivers in Georgia...

...Forecast Flooding Changed from Minor to Moderate Severity for the 
following rivers in Georgia...

  Armuchee Creek near Armuchee affecting Floyd County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC115-221234-
/O.COR.KFFC.FL.W.0071.000000T0000Z-000000T0000Z/
/ARCG1.2.ER.190220T0323Z.190222T1800Z.000000T0000Z.UU/
534 PM EST Thu Feb 21 2019

...Forecast flooding increased from Minor to Moderate severity...The 
Flood Warning continues for 
 The Armuchee Creek near Armuchee.
* Until further notice.
* At 540PM Thursday the stage was 23.3 feet...and 
  rising.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 19 feet.
* The river will continue rising to near 26 feet by tomorrow early 
  afternoon. Additional rises may be possible thereafter.

  

&&

LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
      3433 8515 3442 8525             

$$

GAC077-113-255-221234-
/O.NEW.KFFC.FL.W.0099.190221T2234Z-000000T0000Z/
/LING1.1.ER.190221T2230Z.190221T2230Z.000000T0000Z.NO/
534 PM EST Thu Feb 21 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Line Creek near Senoia.
* From this afternoon until further notice.
* At 5PM Thursday the stage was 9.9 feet...and 
  rising.
* Flood stage is 10 feet.
* At 10 feet...Minor flooding of the natural flood plain begins 
  which primarily affects agricultural and wooded areas. A small dirt
  utility access road near the Georgia Highway 85 bridge goes 
  underwater.

  

&&

LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455


$$
1 follow-up statement
225 
WGUS82 KFFC 220516
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1216 AM EST Fri Feb 22 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Line Creek near Senoia affecting Coweta...Fayette and Spalding 
  Counties

 
GAC077-113-255-220546-
/O.CAN.KFFC.FL.W.0099.000000T0000Z-190222T0516Z/
/LING1.1.ER.190221T2230Z.190222T0102Z.190222T0346Z.NO/
1216 AM EST Fri Feb 22 2019

The Flood Warning is cancelled for
  The Line Creek near Senoia.
* This takes effect immediately.
* Until Wednesday December 31.
* At 11PM Thursday the stage was 9.9 feet...and falling.
* Flood stage is 10.0 feet.
* The creek will continue to fall.
* At 10.0 feet...Minor flooding of the natural flood plain begins 
  which primarily affects agricultural and wooded areas. A small dirt
  utility access road near the Georgia Highway 85 bridge goes 
  underwater.
* This crest compares to a previous crest of 10.1 feet on Jan 5 2019.
  

&&

LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 2:33 PM EST, 3 hours 1 minute earlier.

Area forecast discussion, Feb 21, 2:33 PM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
233 PM EST Thu Feb 21 2019

.SHORT TERM /Tonight through Friday Night/...
Expecting scattered convection and isolated thunder to increase in
coverage this afternoon into evening as isentropic upglide along and
north of a warm front pushes northward across the area. See
Hydrology section below for an update on expected rainfall and flood
products.

Otherwise higher pops for showers should focus back to north GA
later tonight through Friday. Given how some dense fog persisted
this morning and how guidance is indicating the southern majority of
the area could tank again tonight (even SREF vsby probs for less
than 1 mile are pretty high), have added wording of areas of dense
fog to the forecast and the evening or overnight updates may warrant
an advisory if it continues to look favorable.

Despite the warm front lifting north in the first part of the short
term, a CAD wedge looks to build back into the area by later Friday
afternoon. While models indicate some elevated instability possible,
the current thinking is that the wedge and persistent cloud cover
will keep the environment mostly stable and have left thunder
mention out with just showers. Highs may be limited to the mid to
upper 50s in the northeast with a rather tight gradient of higher
temps farther west and south. Central Georgia still could be as warm
as the mid to upper 70s - possibly near the 80 mark in the far
south.

Baker

.LONG TERM /Saturday through Thursday/...
Not too many changes from forecast early this morning...see
forecast discussion below. Models showing surface front will push
into northwest Georgia during the early morning hours on Sunday,
move through Atlanta by midday, and exit the forecast area by
Sunday evening. The wave that develops over the northern Gulf on
Tuesday/Wednesday remains a bit further south than expected and
have adjusted POPs across the area accordingly. Extended period
temperatures continue to show near normal highs with warmer than
normal lows most days, except Monday morning when lows will be
near normal.

Atwell
PREV DISCUSSION... /Issued 338 AM EST Thu Feb 21 2019/
The long term period begins with a wedge setting in to NE Georgia
in addition to a stalled front just north of the area. With
southwesterly flow pushing moisture into the area, chances for
showers will continue through Saturday, with the highest chances
across northern Georgia. High PWs and instability will continue
the potential for periods of heavy rain and isolated thunderstorms
across the area. With multiple rivers across northern Georgia
already in flood, concerns for river flooding and flash flooding
will continue as these rounds of precipitation impact the area,
especially across portions of northern Georgia.

Chances for showers and thunderstorms increase across the entire
area for late Saturday/Sunday as a cold front pushes through the
area on Sunday. QPF totals are currently around half and inch to
an inch with the highest totals across northern GA. With already
saturated soils across much of northern Georgia concerns for river
flooding and flash flooding will continue. After this system
clears the area late Sunday, we should see some drier weather on
Monday and for some areas part of Tuesday as high pressure pushes
into the area. Models then show a wave moving north from the gulf
into the area on late Tuesday into Wednesday, but models differ
on northward extent as well timing of the moisture across the
area. At this point have only included slight chance pops across
the area.

Temperatures through the weekend are expected to be just above
average in the 60s and 70s, aside from those within the wedge on
Saturday where highs are expected to be in the 50s. After the
weekend system, high temperatures are expected to be closer to
seasonal norms.

Reaves

&&

.HYDROLOGY...
Given how some storms and heavy showers could train across the
southern extent of the current Flash Flood Watch (close to the I-85
corridor), we have opted to maintain the watch through 00z this
evening. As the forcing and main moisture axis focuses back to
portions of north Ga overnight and Friday, an additional 1-2
inches of QPF is possible and therefore have issued a Flood Watch
along and north of a Rome to Canton to Cleveland line from 00z
tonight through 00z Saturday.

&&

.PREV DISCUSSION... /Issued 115 PM EST Thu Feb 21 2019/

AVIATION...
18Z Update...
Mainly LIFR cigs lingering across the sites (scattered higher near
KCSG), and KATL has been holding close to 300 ft. LIFR/VLIFR
vsbys with fog in the north should improve to MVFR or VFR this
afternoon as a warm front lifts northward. Shower and TS chances
increase after 19/20z this afternoon then focus shifting to the
northern sites later. There is a good chance some dense fog will
return to the sites early Friday morning so have 1/4SM with again
LIFR cigs from 09z to 15z. Winds initially light VRB for most
sites (could stay light east for KATL) then light NE to SE
overnight.

//ATL Confidence...18Z Update...
Medium on TS and SHRA coverage/timing this afternoon/evening.
Medium on extent of possible dense fog Friday AM.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          54  58  47  59 /  70  60  50  40
Atlanta         56  63  50  64 /  70  50  50  40
Blairsville     52  56  47  58 /  80  80  70  50
Cartersville    52  62  50  64 /  60  60  60  40
Columbus        63  76  59  77 /  50  30  30  30
Gainesville     54  56  46  57 /  70  70  60  50
Macon           60  74  56  73 /  40  30  40  30
Rome            51  60  51  65 /  60  80  70  50
Peachtree City  56  67  52  68 /  70  40  40  40
Vidalia         62  79  60  74 /  40  30  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM EST this evening for the following
zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon...
Gwinnett...Hall...Haralson...Heard...Jackson...Lumpkin...
Murray...North Fulton...Paulding...Pickens...Polk...South
Fulton...Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...Baker
LONG TERM....Atwell
AVIATION...Baker
Hazardous weather outlook, Feb 21, 6:52 AM EST, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
652 AM EST Thu Feb 21 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
652 AM EST Thu Feb 21 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Areas of patchy dense fog will linger across the area through
late morning.

Showers and isolated thunderstorms are expected to continue to impact
the area through this afternoon and evening. The main hazards
with any storm will be gusty winds and heavy rainfall.

The Flash Flood Watch continues until this evening for most of
North Georgia including the Atlanta metro, where 1 to 2 with
locally higher amounts are possible. As a result of multiple
periods with heavy rainfall, nearly all the rain that will fall
will be converted to runoff and some localized flooding of creeks
and streams may be possible across portions of northern Georgia.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

An increased threat for river and stream flooding will continue
through the week and weekend as rain falls over saturated
grounds. Localized flash flooding will also be possible,
especially over the complex terrain of north Georgia. Make sure to
stay tuned to the latest forecasts and updates each day for any
changes to the forecast.

In addition, there is a chance of thunderstorms on Saturday and
Sunday

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 8:05 PM ESTSpecial Weather StatementFFCBarrow, Walton25 min
Feb 20, 9:20 PM ESTRiver Flood WarningFFCChattooga15 hr
Feb 20, 9:42 PM ESTSpecial Weather StatementFFCForsyth, Hall33 min
Feb 20, 10:10 PM ESTSpecial Weather StatementFFCRockdale35 min
Feb 20, 10:38 PM ESTSpecial Weather StatementFFCHeard52 min
Feb 20, 11:31 PM ESTSpecial Weather StatementFFCClayton, Fayette29 min
Feb 20, 11:56 PM ESTRiver Flood WarningFFCCobb51 min
Feb 21, 12:30 AM ESTSpecial Weather StatementFFCCherokee, Dawson30 min
Feb 21, 12:54 AM ESTSpecial Weather StatementFFCClayton, Rockdale36 min
Feb 21, 1:06 AM ESTDense Fog AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Crawford, Crisp and 34 more6 hr
Feb 21, 1:19 AM ESTRiver Flood WarningFFCDawson, Forsyth17 hr
Feb 21, 1:24 AM ESTSpecial Weather StatementFFCRockdale, Walton21 min
Feb 21, 3:06 AM ESTRiver Flood WarningFFCForsyth19 hr
Feb 21, 4:02 AM ESTRiver Flood WarningFFCCherokee65 hr
Feb 21, 5:38 AM ESTRiver Flood WarningFFCFloyd6 days
Feb 21, 6:02 AM ESTRiver Flood WarningFFCCobb3 hr
Feb 21, 6:19 AM ESTRiver Flood WarningFFCCherokee35 hr
Feb 21, 6:48 AM ESTRiver Flood WarningFFCCherokee, Cobb5 hr
Feb 21, 7:33 AM ESTRiver Flood WarningFFCCherokee12 hr
Feb 21, 8:07 AM ESTRiver Flood WarningFFCGwinnett46 min
Feb 21, 10:02 AM ESTRiver Flood WarningFFCCherokee, Forsyth10 hr
Feb 21, 10:12 AM ESTRiver Flood WarningFFCCobb10 hr
Feb 21, 12:19 PM ESTRiver Flood WarningFFCGwinnett9 hr
Feb 21, 12:24 PM ESTRiver Flood WarningFFCMurray, Whitfield4 days
Feb 21, 1:11 PM ESTRiver Flood WarningFFCGordon4 days
Feb 21, 2:14 PM ESTFlood WatchFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more64 hr
Feb 21, 2:44 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee59 hr
Feb 21, 5:56 PM ESTSpecial Weather StatementFFCHarris49 min
Feb 21, 6:07 PM ESTTornado WarningFFCHarris, Meriwether, Talbot38 min
Feb 21, 6:39 PM ESTTornado WarningFFCMeriwether17 min

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.